Alert archive / Louisiana / Flash Flood Warnings in 1996

Flash Flood Warning 37, NWS Shreveport, LA

August 9, 1996Bossier Parish, Caddo Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 9, 1996, 6:48 PM CDT for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 1996, 6:48 PM CDT (23:48 UTC)
Expired
Aug 9, 1996, 9:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1996-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1996-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 092347
FFWSHV
LAC015-017-081-100245-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT FRI AUG 9 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  945 PM CDT
FOR THE FOLLOWING AREAS...
 
IN NORTHWEST LOUISIANA
 
   ...BOSSIER PARISH...CADDO PARISH...RED RIVER PARISH
 
CURRENT RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF UP TO THREE INCHES IN
AN HOUR AND A HALF IN THE WESTERN SECTIONS OF SHREVEPORT WITH AMOUNTS
GREATER THAN TWO INCHES IN PORTIONS OF BOSSIER AND RED RIVER PARISHES IN
NORTHWEST LOUISIANA. ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE
POSSIBLE IN THESE AREAS DO TO THE SLOW MOVEMENT OF THE THUNDERSTORMS
ACROSS THE WARNED AREA.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
 
18/13
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:35 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 9, 2:35 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT FRI AUG 9 1996

WEAK SFC FRONTAL ZONE BEST IDENTIFIED BY BAND OF RW/TRW ACRS ETEX AND
CENT LA.  MDLS SIMILAR IN THEIR HANDLING OF THIS. THEY LEAVE IT THRU
FCST PERIOD ACROSS CENTRAL AND SOUTHERN LA.  850MB HI TO THE NORTH OF
CWA RMNS STG THRU THE PERIOD AND THIS SHUD HELP KEEP OLD BNDRY TO S
OF CWA.  NW FLO ALOFT AND SHORT WAVE MOVG DOWN THRU PLAINS WILL BE
AVBL TO HELP IN TSTM DVLPMT BUT QUESTION IS THERE ENUF MOISTURE
FOR AFTN RW/TRW.  FWC POPS OF 30-40 PCT NEXT TWO DAYS SEEMS A BIT HIGH
THINK 20 PCT SHUD BE GOOD EACH DAY AT SHV WITH ISOLD OVR NRN PTN OF
CWA AND 30 PCT OVR SRN PTN CLOSER TO BNDRY.  FWC TEMPS LOOK OKAY SO
WL GO WITH THEM.

SHV 71/90/69/89 1212       MLU 71/89/68/89  1212

Nearby

Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.